I am withdrawing from 30 mg Lexapro which I took for 13 years. I have a had a very easy withdrawal so far down to 10 mg over the past 2 months. I am wondering if tapering the last third of the full dose will be harder and would like to hear the experience of others who have successfully withdrawn. (For those who posted here about withdrawing quickly-I understand wanting to get the drug out of your body, but it is not healthy and I imagine, set one up to fail. The safest tapering schedule is supposed to be decreasing at the most 5 mg at a time for about 2 weeks for each level). Lexapro saved my life when I had a terrible depression and anxiety in my early 40's, probably related to perimenopause. Lexapro was the second medication I tried at that time: I first tried Effexor for a few months which I did not like and the withdrawal was a horrible experience. But, I know that Effexor is known for being difficult-one of the things I HATED about Effexor when I took it was that exactly 24 hours after taking each dose, I would develop a headache from the withdrawal effects of that single day!!!
The Lexapro worked pretty quickly for me and relieved my anxiety and depression. In the last 5 years, I felt that the Lexapro was impacting my energy and my motivation. I had also gained a lot of weight since starting the medicine and had some health indicators that I was worried about that could possibly be related to Lexapro. I tried several different antidepressants over the past few years but I either I got depressed or I had intolerable side effects (stomach). I wondered if I needed to be on anti depressants and think it makes sense to at least find out. With my psychiatrist's guidance, I was on 25 mg for 3 weeks, 20 mg for 4 weeks, then 10 mg for 4 weeks. I had no side effects. I did use CBD oil and perhaps that was helpful for the withdrawal process. A few days ago, I was going to go to 5 mg, but I just impulsively decided not to take the medicine at all for the past 3 nights. This evening, I felt dizzy and a little shaky. So, I took 5 mg, and the CBD oil. I feel better. If I get withdrawal effects, I plan to decrease my tapering even further, ie 2.5 mg at a time.
If anyone has withdrawn successfully from Lexapro and can share their experience with me-i would greatly appreciate. I particularly interested in hearing about whether the last part of the tapering process was harder than the first part and any suggestions.